Doctor thinks I may be having side effects from too much progesterone

by Alaina
(Augusta, IL)

I was given a prescription of Premarin to use on my daughter when she was 3 months old. I applied it twice a day, everyday for a month and began having night sweats and insomnia.

I went to my ob and he gave me Xanax, which didn't help, then Ambian and then sent me to the ER which gave me Trazadone. This was all in a week's time. I ended feeling suicidal on the Trazadone after one night. I went to the psychiatrist and she put me on Lexapro, Ambian and Ativan. I felt ok for a while and then I started having horrible panic attacks and all the time anxiety.

I found a dr in houston who claims to be the expert in hormone replacement therapy. I started BHRT 9 months ago and have increased my dosage of progesterone (Orally), thyroid, and cortisol, while getting off the lexapro. The anxiety is still there at times. My dr. is wondering if the anxiety was just the lexapro since I am taking 175 mg progesterone twice a day and that is a huge amount for somene my age. That too much progesterone can actually cause adverse side effects like panic and anxiety and confusion. I just want to survive this. Please advise. I also take 1 pump of Arbonne Prolief daily.

Comments for Doctor thinks I may be having side effects from too much progesterone

Click here to add your own comments

May 09, 2011
Doctor thinks I may be having side effects from too much progesterone
by: Wray

Hi Alaina I'm most concerned you were told to rub Premarin on your 3 month old daughter, what on earth does she need HRT for? If you didn't wear gloves most of it would have rubbed off on you, so it doesn't surprise me you got night sweats and insomnia. I also don't understand why you were given such a cocktail of drugs just for night sweats and insomnia. Again I'm not surprised you got panic attacks and continual Anxiety. Progesterone doesn't cause anxiety etc, but excess oestrogen can. And when first using progesterone, it stimulates oestrogen, leading to Oestrogen Dominance symptoms, which evidently you are suffering from. Incidentally, oral progesterone is the least effective Delivery system. So although it appears you are taking a huge amount, in actual fact you are only getting about 20% of this. Most of it is destroyed by the gut, while the liver metabolises the rest. The one pump of progesterone cream will not be giving you much either. I've found the amount needs to be 100-200mg/day progesterone to have any effect. But it must be in a form which is absorbed well, ie injections, suppositories or a cream. For more info please see out page on How to use progesterone cream You might consider having a vitamin D test done too, a lack reduces the benefits of progesterone. Plus it can lead to depression, adrenal and thyroid problems. For more info see the Vitamin D council and GrassrootsHealth websites. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...